Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 30, 2021, 5:25 PM EDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 5:25 PM EDT (21:25 UTC)
- Expired
- Apr 1, 2021, 9:54 PM EDT
- In force
- 52 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
821 WHUS73 KGRR 302125 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 525 PM EDT Tue Mar 30 2021 LMZ844>849-310530- /O.NEW.KGRR.SC.Y.0032.210330T2125Z-210401T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 525 PM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
7 follow-up statements
592 WHUS73 KGRR 310152 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 952 PM EDT Tue Mar 30 2021 LMZ844>849-311000- /O.CON.KGRR.SC.Y.0032.000000T0000Z-210401T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 952 PM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
814 WHUS73 KGRR 310817 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 417 AM EDT Wed Mar 31 2021 LMZ844>849-311630- /O.EXT.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 417 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 knots today becoming north tonight and Thursday. Waves 3 to 5 feet today building to 4 to 7 feet tonight and Thursday. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
476 WHUS73 KGRR 311544 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1144 AM EDT Wed Mar 31 2021 LMZ844>849-312345- /O.CON.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1144 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North to Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
665 WHUS73 KGRR 311925 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 325 PM EDT Wed Mar 31 2021 LMZ844>849-010330- /O.CON.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 325 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
735 WHUS73 KGRR 010136 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 936 PM EDT Wed Mar 31 2021 LMZ844>849-010945- /O.CON.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 936 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
075 WHUS73 KGRR 010753 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 353 AM EDT Thu Apr 1 2021 LMZ844>849-011600- /O.CON.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
326 WHUS73 KGRR 020154 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 954 PM EDT Thu Apr 1 2021 LMZ844>849-020300- /O.CAN.KGRR.SC.Y.0032.000000T0000Z-210402T0500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 954 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds continue to diminish below criteria for a Small Craft Advisory at all of our near shore marine sites. Considering the surface ridge is forecast to move across the area tonight, winds will continue to diminish and so will the wave heights. As a result I have canceled the Small Craft Advisory early. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 2:56 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 30, 2:56 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 256 PM EDT Tue Mar 30 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 256 PM EDT Tue Mar 30 2021 - Cold front advances east tonight with a chance of showers - Upper trough brings lake enhanced snow showers early Thursday && .DISCUSSION...(This evening through next Tuesday) Issued at 256 PM EDT Tue Mar 30 2021 - Cold front advances east tonight with a chance of showers Narrow channel of Gulf moisture makes a run at Lower Michigan tonight although there will be limited pooling of deep moisture ahead of the front. So we expect most places to see less than a tenth of an inch of QPF. The higher amounts, still under a quarter inch, are expected across the southeast zones in the area of greatest theta e advection. The front clears the - Upper trough brings lake enhanced snow showers early Thursday Amplified H5 trough and strong cold advection results in lake enhanced snow showers late Wednesday night into early Thursday. Some light accumulations are possible across the northwest zones but generally less than an inch and not on paved surfaces so impacts to travel are not expected. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 750 AM EDT Tue Mar 30 2021 Winds will be the main story today. Southwest winds of 15 to 30 knots will gust to near 40 knots at times today from 190-210 degrees. Low level wind shear will be in place this morning with a core of winds aloft at 2,000ft around 50 knots from the same direction. Clouds will gradually lower and thicken today with cirrus bases this morning at or above 20,000ft lowering into an altocu deck around 8,000ft this afternoon and to a stratocu deck around 4,000ft this evening. A band of showers will affect most of the TAF sites tonight with ceilings even dipping into the MVFR category at LAN, BTL and JXN potentially. Visibilities should mostly be VFR with a very light rain. && .MARINE... Issued at 256 PM EDT Tue Mar 30 2021 The Gale Warning has expired and is replaced with a Small Craft Advisory which goes through Wednesday afternoon. We may be looking at another Gale Warning for Wednesday night as northwest winds behind the cold front could gust to 35 knots or more. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 8 PM EDT Wednesday for LMZ844>849. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Duke MARINE...Ostuno
Hazardous weather outlook, Mar 30, 4:15 AM EDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 415 AM EDT Tue Mar 30 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 415 AM EDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Windy conditions are expected today as south to southwest winds increase to 15-30 mph. Wind gusts will reach the 35 to 45 mph range. Some isolated power outages are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-310815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 415 AM EDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gale force winds are expected on Lake Michigan into the early afternoon. Waves will range from near 4 feet at South Haven to around 9 feet off of Big and Little Sable Points. Conditions will be hazardous to smaller craft into the evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another period of larger waves is expected from daybreak on Wednesday through the day on Thursday. Conditions will be hazardous to smaller craft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.